Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 4, 2011, 12:56 AM CDT for Nowata County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 12:56 AM CDT (05:56 UTC)
- Expired
- Aug 4, 2011, 1:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
County Nowata County, OK
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2999 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
538
WWUS84 KTSA 040556
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1256 AM CDT THU AUG 4 2011
OKZ055-056-040630-
NOWATA OK-WASHINGTON OK-
1256 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA AND WASHINGTON
AT 1257 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
COPAN...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WANN AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9567 3681 9580 3684 9594 3700 9598
TIME...MOT...LOC 0557Z 186DEG 18KT 3690 9587
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:42 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 3, 11:42 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT WED AUG 3 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS AND UNSTABLE AIRMASS
WILL KEEP A CHANCE OF THUNDERSTORMS THROUGH THE NIGHT...MAINLY
AROUND TUL/RVS/BVO ANE REST OF NORTHEAST OKLAHOMA. ELSEWHERE...VFR
CONDITIONS SHOULD PREVAIL. SLIGHT CHANCES OF THUNDERSTORMS AGAIN
ON THURSDAY...BUT MAINLY HOT CONDITIONS AND HIGH BASE CUMULUS.
&&
.PREV DISCUSSION... /ISSUED 1036 PM CDT WED AUG 3 2011/
..UPDATE...
DISCUSSION...
NEW CLUSTER OF THUNDERSTORMS DEVELOPING OVER OSAGE COUNTY...
LIKELY DUE TO WARM ADVECTION AND LOW LEVEL BOUNDARIES FROM
EARLIER TODAY. MADE MINOR UPDATE TO POPS AND CHANGED CHANCE
CATEGORY TO AREAL TERM...SCATTERED. NAM PROGGING CONVECTION
OUT WEST TO MOVE EAST. PERHAPS IT MEANS IT WILL DEVELOP EAST.
WILL MONITOR TO SEE IF AREAL COVERAGE INCREASES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 114 80 107 80 / MMM 30 20 20
FSM 115 79 109 79 / MMM 20 20 20
MLC 114 80 110 82 / MMM 30 20 20
BVO 107 76 105 76 / MMM 90 20 20
FYV 110 75 102 75 / MMM 20 20 20
BYV 110 78 100 75 / MMM 20 20 20
MKO 114 78 108 80 / MMM 30 20 20
MIO 110 76 103 75 / MMM 40 20 20
F10 116 76 109 80 / MMM 30 20 20
HHW 110 81 108 79 / MMM 10 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 7 PM SATURDAY TO 9 PM MONDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
EXCESSIVE HEAT WATCH FROM 7 PM SATURDAY TO 9 PM MONDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...02
LONG TERM....07
AVIATION...02Hazardous weather outlook, Aug 3, 9:41 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 941 PM CDT WED AUG 3 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041445- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 941 PM CDT WED AUG 3 2011 ...CHANCES FOR SHOWERS AND THUNDERSTORMS OVERNIGHT TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A WEAK FRONTAL BOUNDARY REMAINED OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING. CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT...WITH THE HIGHER CHANCES NORTH OF THE BOUNDARY. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF BECOMING STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. HOT TEMPERATURES WITH HEAT INDEX VALUES IN THE MID TO UPPER 90S NORTH OF THE BOUNDARY TO 100 TO AROUND 108 DEGREES SOUTH OF THE BOUNDARY CONTINUED THIS EVENING. TEMPERATURES OVERNIGHT WILL CONTINUE TO BE SLOW FALL AS LOWS ARE EXPECTED TO STAY IN THE MID 70S TO LOW 80S...PROVIDING LITTLE TO NO RELIEF FROM THE HEAT. A LIMITED FIRE WEATHER DANGER ALSO REMAINS OVER THE REGION THIS EVENING...MAINLY SOUTH OF THE FRONTAL BOUNDARY AS SOUTHERLY WINDS AND RELATIVE HUMIDITY VALUES IN UPPER 20S TO UPPER 30S WERE COMMON. THIS LIMITED FIRE DANGER WILL CONTINUE INTO THE OVERNIGHT HOURS BEFORE RELATIVE HUMIDITY VALUES RECOVER ENOUGH. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE UPPER RIDGE IS EXPECTED TO SHIFT WESTWARD THIS WEEKEND...ALLOWING FOR CONTINUED THUNDERSTORM CHANCES MAINLY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE RIDGE LOOKS TO FLATTEN OUT SOME WITH A FRONTAL BOUNDARY POSSIBLY PUSHING INTO THE REGION DURING THE FIRST HALF OF NEXT WEEK. THIS WILL ALLOW FOR CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS. AFTERNOON HEAT INDICES WILL CONTINUE TO BE IN THE 105 TO 115 RANGE THROUGH THE END OF THE WEEK...WITH A SLIGHT DOWNWARD TREND INTO THE 105 TO 110 RANGE BY LATE IN THE WEEKEND AND EARLY NEXT WEEK. THE EXCESSIVE HEAT WARNINGS HAVE BEEN EXTENDED THROUGH SATURDAY FOR THE REGION. ONGOING SEVERE TO EXTREME DROUGHT CONDITIONS AND VERY HOT TEMPERATURES WILL CONTINUE TO YIELD ELEVATED FIRE DANGER ACROSS MUCH OF THE AREA UNTIL SUBSTANTIAL RAINFALL OCCURS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 3, 7:03 PM CDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT WED AUG 3 2011
OKZ054-040030-
OSAGE OK-
703 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN OSAGE
AT 703 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 3 MILES SOUTH OF
BARNSDALL...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...AVANT...WOLCO...BARNSDALL AND
SKIATOOK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...AND
VERY HEAVY RAIN.
LAT...LON 3636 9600 3637 9623 3655 9623 3665 9600
TIME...MOT...LOC 0003Z 241DEG 8KT 3652 9616Special weather statement, Aug 3, 7:07 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT WED AUG 3 2011
OKZ049-040030-
PUSHMATAHA OK-
707 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN PUSHMATAHA
AT 706 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF SNOW TO 7 MILES NORTH OF CLOUDY TO 8
MILES EAST OF CLOUDY...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...CLOUDY AND SNOW.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3432 9532 3446 9552 3457 9541 3447 9521
3431 9504 3423 9516
TIME...MOT...LOC 0006Z 197DEG 4KT 3450 9543 3440 9526
3429 9513Special weather statement, Aug 3, 7:42 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
742 PM CDT WED AUG 3 2011
OKZ076-040115-
LE FLORE OK-
742 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHERN LE FLORE
AT 741 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOKOSHE...
MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MILTON...PANAMA AND BOKOSHE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3509 9481 3517 9489 3521 9485 3521 9482
3524 9482 3529 9477 3516 9463
TIME...MOT...LOC 0041Z 229DEG 6KT 3517 9479Special weather statement, Aug 3, 9:25 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT WED AUG 3 2011
OKZ070-071-040300-
MCINTOSH OK-MUSKOGEE OK-
925 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL MCINTOSH
IN EAST CENTRAL OKLAHOMA
WESTERN MUSKOGEE
AT 925 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF HITCHITA TO LAKE EUFAULA STATE PARK...
MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...CHECOTAH...ONAPA...PIERCE...HITCHITA...COUNCIL HILL
AND LAKE EUFAULA STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
OF 40 TO 50 MPH.
LAT...LON 3556 9576 3555 9572 3558 9571 3563 9560
3540 9541 3532 9565 3553 9581
TIME...MOT...LOC 0225Z 249DEG 8KT 3551 9570 3539 9562Special weather statement, Aug 4, 12:32 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1232 AM CDT THU AUG 4 2011
OKZ054>056-040600-
NOWATA OK-OSAGE OK-WASHINGTON OK-
1232 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA...NORTHEASTERN OSAGE AND WASHINGTON
AT 1232 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF DEWEY...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WANN...HULAH...BARTLESVILLE...DEWEY
AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3694 9564 3673 9597 3685 9612 3701 9595
3701 9572
TIME...MOT...LOC 0532Z 226DEG 16KT 3685 9596Special weather statement, Aug 4, 12:56 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1256 AM CDT THU AUG 4 2011
OKZ055-056-040630-
NOWATA OK-WASHINGTON OK-
1256 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA AND WASHINGTON
AT 1257 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
COPAN...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WANN AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9567 3681 9580 3684 9594 3700 9598
TIME...MOT...LOC 0557Z 186DEG 18KT 3690 9587The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:03 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Aug 3, 7:07 PM CDT | Special Weather Statement | TSA | Pushmataha | 23 min |
| Aug 3, 7:42 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| Aug 3, 9:25 PM CDT | Special Weather Statement | TSA | McIntosh | 35 min |
| Aug 4, 12:32 AM CDT | Special Weather Statement | TSA | Washington | 28 min |
| Aug 4, 1:36 AM CDT | Special Weather Statement | TSA | Nowata | 24 min |
| Aug 4, 1:40 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 12 min |
| Aug 4, 1:53 AM CDT | Special Weather Statement | TSA | Nowata | 37 min |
| Aug 4, 5:08 PM CDT | Special Weather Statement | TSA | LeFlore | 22 min |
| Aug 4, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 32 min |
| Aug 4, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 30 min |
| Aug 4, 6:07 PM CDT | Special Weather Statement | TSA | LeFlore | 38 min |
| Aug 4, 6:49 PM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| Aug 4, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 36 min |
| Aug 4, 4:45 AM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 30 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.